Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 62, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 25, 2016, 3:46 PM EDT. It took effect at Jun 26, 2016, 2:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2016, 3:46 PM EDT (19:46 UTC)
- In effect from
- Jun 26, 2016, 2:00 AM EDT
- Expired
- Jun 26, 2016, 3:46 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
830 WHUS73 KAPX 251946 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 PM EDT SAT JUN 25 2016 LMZ341-342-344>346-261000- /O.NEW.KAPX.SC.Y.0062.160626T0600Z-160627T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 346 PM EDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
870 WHUS73 KAPX 260223 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 PM EDT SAT JUN 25 2016 LMZ341-342-344>346-261030- /O.CON.KAPX.SC.Y.0062.160626T0600Z-160627T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1023 PM EDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
766 WHUS73 KAPX 260824 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 424 AM EDT SUN JUN 26 2016 LMZ341-342-344>346-261630- /O.CON.KAPX.SC.Y.0062.000000T0000Z-160627T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 424 AM EDT SUN JUN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
421 WHUS73 KAPX 261417 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1017 AM EDT SUN JUN 26 2016 LMZ341-342-344>346-262230- /O.CON.KAPX.SC.Y.0062.000000T0000Z-160627T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1017 AM EDT SUN JUN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
261 WHUS73 KAPX 261946 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 PM EDT SUN JUN 26 2016 LMZ341-342-344>346-262100- /O.CAN.KAPX.SC.Y.0062.000000T0000Z-160627T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 346 PM EDT SUN JUN 26 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 3:03 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 25, 3:03 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 303 PM EDT SAT JUN 25 2016 .SHORT TERM...(This evening and overnight) Issued at 302 PM EDT Sat Jun 25 2016 Upper ridge axis overhead this afternoon. Upper low evident on WV over the Dakotas. 80kt 1.5PV jet out ahead of the low across the upper Midwest. At the surface...low over MN with a warm front extending into WI. Cold front drapes from the low south through the midwest. Convection moving across Lake Superior has held together into the afternoon but shows signs of weakening. Convective elements diving quickly south towards most unstable air. Rest is mostly confined to north of the US border where best upper support and forcing /diffluence ahead of upper jet/ is located. Most if not all of this should miss our CWA. Very moist low level air continues to stream north ahead of the cold front...pushed over by 30kt 850mb jet. CAPES this afternoon/evening forecast to be +3000 J/kg over MN/WI before surface system occludes and deeper low level moisture is shunted south. Should see convection fire over MN/WI and track into the W UP of MI this evening before making a run at our CWA. A very likely scenario that we have seen before is that convection will dive southeast towards the most unstable air...while best forcing north of region will hold together some convection. So best chances wind up north and south of our CWA. .LONG TERM...(Sunday through Saturday) Issued at 302 PM EDT Sat Jun 25 2016 ...Showers and storms Sunday followed by another cool down... High impact weather potential: Slight chance for severe storms Sunday. Pattern overview: A somewhat progressive westerly flow pattern is in place across the northern CONUS into Canada. Upper level ridging extends from the Gulf up through the Great Lakes today. Upstream, closed upper low/short wave energy is progressing into the northern plains. Another weaker/subtle wave is advancing from the upper midwest into southern Canada/northern lakes region. Surface low pressure analyzed over Manitoba with a cold front stretching down through the plains. Sharp moisture/ instability axis stretches up through the plains ahead of the front (dewpoints have surged into the lower 70s in the midwest) with spotty showers/thunder in the plains. Meanwhile, small complex of thunderstorms developed overnight in the upper midwest along the NE apex of the instability axis, the remnants of which is diving southward through upper Michigan. Pattern forecast: Closed upper low will progress eastward along the US/Canadian border into Ontario by Sunday. Deepening surface low pressure will follow suite into Ontario driving an occluding front through northern Michigan on Sunday, very reminiscent of the system we saw at the beginning of the week. Ahead of the front, moisture instability axis will shift into the Great Lakes late tonight into Sunday and bring at least some chances for showers/storms on Sunday. Cooler weather follows for much of the upcoming week with temperatures running largely below normal heading into July. Sunday: The most active part of the upcoming forecast. Closed upper low will progress into the northern Great Lakes/Ontario region on Sunday driving occluding front and moisture/instability axis through northern Michigan. The usual questions abound regarding convective initiation and/or maintenance. Renewed surface based convection appears certain ahead of the front in the upper midwest this afternoon/evening within region of SPC slight to enhanced risk. That activity will push eastward tonight into the Great Lakes region fighting loss of heating/diminishing instability. Just how much makes it into the CWA remains to be seen although guidance solutions continue to support some showers (thunder?) reaching the western/ northern sections Sunday morning. Better chances may come Sunday afternoon with arrival of upper level height falls and some semblance of entrance region upper jet support. Overall forcing is not great, but daytime heating and some modest low level convergence with the front itself may help develop showers/storms Sunday afternoon, particularly across NE lower Michigan and that's where I will paint some higher pops. Severe weather potential: Another marginal severe weather day. Arrival of higher boundary layer dewpoints pushing into the mid to upper 60s along with daytime heating will push MLCAPE values into the 1000-1500 J/KG range across lower MI, while mid level flow increases into the 40 to 50 knot range producing 0-6 KM bulk values close to 40 knots. Marginal, but a few storms could get organized and pose a low end wind threat. Latest SPC day one outlook has removed the slight risk from lower Michigan but left a marginal risk across a good chunk of northern lower Michigan which seems reasonable. Sunday night: Cooler/drier air overspreads the region on some gustier westerly winds. Precip threat expected to be done by early evening or so with clearing skies anticipated for the balance of the night. Monday through Tuesday: Secondary upper trough axis/surface cold front and push of substantially cooler air arrives on Monday, and I expect another batch of thicker cloud cover to also rotate down into the region. Isolated showers or possibly some drizzle not out of the question especially Monday afternoon and Monday night. Gradual clearing trend for Tuesday although temperatures will struggle to get out of the 60s. Adam Surface high pressure is settled atop the Great Lakes to begin the period resulting in mainly clear skies, light winds, and near normal temperatures through Wednesday night. A weak area of low pressure is expected to move through southern Canada Thursday through the end of the work week, resulting in more clouds and increasing precip chances locally as a cold front swings through the region. Limited moisture/forcing along the front certainly leaves quite a bit to be desired for any type of widespread precip event with showers expected to remain fairly scattered in nature. Unsettled conditions continue into the first half of the weekend as several subtle waves round the base of upper level troughing into the northern Great Lakes. While low end chance PoPs will end up littering the forecast with a rather ominous look through the day Saturday, there will certainly be more dry time than time with showers. Temperatures throughout remain near normal for the last week of June/first week of July as highs range through the 70s to near 80 and lows generally bottom out in the 50s. Gillen && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 122 PM EDT Sat Jun 25 2016 Surface gradient will increase through the afternoon and overnight as a cold front approaches the region. LLWS possible between midnight and daybreak as winds off the surface increase as well. VFR conditions expected. Small chances of rain tomorrow morning but may not be enough to warrant a prob group in the later periods of the TAF. && .MARINE... Issued at 302 PM EDT Sat Jun 25 2016 Thunderstorms moving across lake superior currently expected to weaken. surface gradient increases through night to where SCAs needed after midnight. Cold front moving through the region Sunday will shift winds to a more southwesterly direction and subside enough that SCAs should be over by late sunday morning. Small chance of showers ahead of the front. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...Farina LONG TERM...Adam/Gillen AVIATION...Farina MARINE...Farina
Hazardous weather outlook, Jun 25, 2:57 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 257 PM EDT SAT JUN 25 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-261000- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 257 PM EDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. A FEW STORMS MAY REACH PARTS OF EASTERN UPPER MICHIGAN LATE THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE POSSIBLE LATE TONIGHT IN EASTERN UPPER AND NORTHWEST LOWER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA ON SUNDAY. THE BEST CHANCE WILL BE IN NORTHEAST LOWER MICHIGAN IN THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. &&
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:44 PM EDT | Special Marine Warning | APX | 31 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.